Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2019, 2:21 PM CDT for Stephens County, Young County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 23, 2019, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 51 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WUUS54 KFWD 231921
SVRFWD
TXC429-503-232015-
/O.NEW.KFWD.SV.W.0113.190423T1921Z-190423T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
221 PM CDT Tue Apr 23 2019
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southwestern Young County in north central Texas...
Northern Stephens County in north central Texas...
* Until 315 PM CDT.
* At 220 PM CDT, a severe thunderstorm was located near Ibex, or 7
miles east of Albany, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Breckenridge and Crystal Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3295 9910 3296 9895 3308 9895 3313 9889
3278 9857 3261 9909
TIME...MOT...LOC 1920Z 246DEG 24KT 3275 9917
HAIL...1.00IN
WIND...60MPH
$$
Garcia2 follow-up statements
553
WWUS54 KFWD 231959
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
259 PM CDT Tue Apr 23 2019
TXC429-503-232015-
/O.CON.KFWD.SV.W.0113.000000T0000Z-190423T2015Z/
Young TX-Stephens TX-
259 PM CDT Tue Apr 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN YOUNG AND NORTHERN STEPHENS COUNTIES...
At 258 PM CDT, a severe thunderstorm was located over Crystal Falls,
or near Breckenridge, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Breckenridge and Crystal Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3285 9903 3296 9895 3308 9895 3313 9889
3278 9857 3264 9901
TIME...MOT...LOC 1958Z 246DEG 24KT 3286 9889
HAIL...1.00IN
WIND...60MPH
$$
Garcia790
WWUS54 KFWD 232010
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
310 PM CDT Tue Apr 23 2019
TXC429-503-232019-
/O.EXP.KFWD.SV.W.0113.000000T0000Z-190423T2015Z/
Young TX-Stephens TX-
310 PM CDT Tue Apr 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YOUNG AND
NORTHERN STEPHENS COUNTIES WILL EXPIRE AT 315 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
LAT...LON 3285 9903 3296 9895 3308 9895 3313 9889
3278 9857 3264 9901
TIME...MOT...LOC 2009Z 246DEG 24KT 3289 9882
$$
GarciaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:06 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 23, 1:06 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 106 PM CDT Tue Apr 23 2019 .AVIATION... /18Z TAFs/ Concerns: Showers and thunderstorms this evening and overnight. IFR ceilings returning early Wednesday morning. Overall poor flying conditions are expected through the forecast period. A blanket of MVFR ceilings is currently over most of the region, with a few sites, including AFW and DFW, reporting VFR ceilings at this time. Overall conditions will begin to deteriorate later this afternoon and evening as a slow moving cold front approaches from the northwest. Showers and thunderstorms will likely develop northwest of the Metroplex TAF sites and affect the sites later this evening. The timing for -TSRA was adjusted to begin at 02Z, based on the latest high res guidance. For ACT, the arrival of showers and thunderstorms will be delayed to after 06Z as the cold front continues southward. There is a potential for a brief lull in activity overnight across the Metroplex TAF sites, and for now continued a mention of VCSH from 09Z to 12Z. Precipitation may need to be prevailed and this will be addressed in subsequent TAFs. High res guidance seems to be in agreement on a period of widespread IFR ceilings across all TAF sites Wednesday morning between 11-12Z, with some improvement to MVFR ceilings after 18Z. Garcia && .SHORT TERM... /Issued 355 AM CDT Tue Apr 23 2019/ /Today and Tonight/ Warm/moist air advection will continue across North and Central Texas today ahead of a cold front and approaching upper level low. The cold front (currently near a line from Vernon to Snyder to Midland) will move slowly southeast through the day, aided by convective outflows from storms near and north of the front. Most of this activity will remain northwest of the CWA through the morning, but a few storms may briefly traverse the northwest zones before midday. Some warm air advection showers and isolated thunderstorms are also possible across the Central Texas counties this morning as some weak waves eject from the base of the main trough centered over northern Mexico. Better thunderstorm chances will arrive late this afternoon/ evening when the cold front finally moves into the area. Although extensive cloud cover will limit low level destabilization, the mid levels will gradually destabilize with increasing large scale forcing for ascent. It is difficult to pinpoint exactly where the front will end up, but it should roughly bisect the region from northeast to southwest. There will be adequate shear and mid level instability to support some long lived updrafts with a potential for large hail along with damaging downburst winds. Not every county will see severe storms or even rain for that matter this afternoon or evening. Therefore, will keep the highest PoPs across the northwest half and only low chance PoPs across the southeast zones. Storm chances will continue during the overnight hours due to continued lift and mid level instability, but the chance for surface based storms will decrease with decreasing low level instability. Therefore, the severe threat should also diminish. However, some locally heavy rainfall will be possible, especially along the cold front. Temperatures today will be similar to Monday with highs generally in the middle and upper 70s. Lows tonight will be cooler across the northwest zones (generally in the 50s) due to the cold front and thunderstorm outflows. Locations southeast of the cold front should remain in the 60s, but any thunderstorm outflows could temporarily cool things off a bit more. 79 && .LONG TERM... /Issued 355 AM CDT Tue Apr 23 2019/ /Wednesday through Monday/ More numerous thunderstorms are likely Wednesday as the upper low tracks across southwest Texas, increasing upward vertical motion and the depth of moisture across North and Central Texas. All locations should experience periods of moderate to occasionally heavy rainfall and thunderstorms through the day. There will also be a chance for severe storms Wednesday, mainly in the warm sector across Central Texas. Hail and damaging winds will be the primary hazards, but there should be enough low level shear for an isolated tornado threat, especially south of the CWA. Locally heavy rainfall and some flooding will also be a concern Wednesday due to the relatively slow movement of the upper low. The good news is that the heavy rainfall threat will slowly shift to locations east of the I-35 corridor during the day Wednesday which should keep rainfall totals across the southwest zones from becoming too excessive. Showers and thunderstorms will continue through Wednesday night as the upper low lifts northeast across the region with the best chances shifting to the eastern zones. There will still be some strong to severe storm potential during the evening hours across the southeast zones until the cold front can finally clear the area, which should happen during the overnight hours. Rain/storm chances will linger Thursday morning, but end for all areas during the afternoon with the departure of the upper low and the arrival of drier/subsident air. By the time the rain ends on Thursday, most areas should have received 1 to 2 inches of rain, but some areas across the south and southeast could easily see double these values. The upcoming weekend into early next week still looks dynamite with a building ridge aloft and plenty of sun. Highs will be in the upper 70s and 80s with lows in the upper 50s and 60s. Models are indicating another system moving across the west the first half of next week which may bring more rain as we head into the first days of May. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 62 69 59 75 / 50 80 90 80 40 Waco 76 62 70 58 74 / 40 60 100 90 20 Paris 77 61 72 58 72 / 40 60 70 90 60 Denton 76 60 69 56 74 / 50 80 80 70 30 McKinney 76 61 69 58 73 / 40 80 80 90 50 Dallas 78 63 70 60 75 / 40 80 90 80 40 Terrell 78 62 72 59 75 / 40 50 80 90 50 Corsicana 77 62 71 59 74 / 30 40 90 90 30 Temple 77 63 72 58 75 / 40 40 100 90 20 Mineral Wells 76 58 67 54 74 / 60 80 90 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 22/17
Hazardous weather outlook, Apr 23, 4:27 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 427 AM CDT Tue Apr 23 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240930- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 427 AM CDT Tue Apr 23 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorm chances will increase from west to east today and tonight. Some strong to severe storms will be possible, mainly this afternoon and evening. Large hail, damaging winds and locally heavy rainfall will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous thunderstorms are expected across the entire region Wednesday and Wednesday night. Some strong to severe storms will be possible with the best chances across Central Texas. Large hail and damaging winds will be the main hazards. Locally heavy rainfall will also be possible which may result in minor flooding and perhaps, isolated instances of flash flooding. Storm chances will end from west to east Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening, especially west of the I-35 corridor.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:44 AM CDT | River Flood Warning | FWD | Dallas | 46 hr |
| Apr 23, 9:44 AM CDT | River Flood Warning | FWD | Collin | 47 hr |
| Apr 23, 9:44 AM CDT | River Flood Warning | FWD | Dallas | 4 days |
| Apr 23, 9:44 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 34 days |
| Apr 23, 10:17 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 58 hr |
| Apr 23, 10:17 AM CDT | River Flood Warning | FWD | Hunt | 58 hr |
| Apr 23, 10:17 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 70 hr |
| Apr 23, 3:06 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Coryell and 29 more | 29 hr |
| Apr 23, 4:02 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Apr 23, 5:51 PM CDT | Special Weather Statement | FWD | Stephens | 24 min |
| Apr 23, 6:20 PM CDT | Special Weather Statement | FWD | Eastland | 25 min |
| Apr 23, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.